What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 4:45 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 31, 4:45 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
645 AM EDT Tue Aug 31 2021
.AVIATION...
[Through 12Z Wednesday]
Showers and thunderstorms are moving across the TAF sites from
west to east this morning and will continue and on and off
throughout the day. Timing is a bit difficult to pin down in the
TAFs given the longer duration, but the TSRA in the TAFs mainly
highlights the most likely timing. After this initial round of
storms moves through, another line is possible tonight.
&&
.PREV DISCUSSION [401 AM EDT]...
.NEAR TERM [Through Tonight]...
As the remnants of Ida continue to propagate to the north and east,
the area is expected to be affected by a line of trailing showers
and thunderstorms throughout the day today. A line currently
forming across south central Alabama is expected to move into SE
Alabama and the Florida Panhandle by the early morning hours today.
This line is expected to propagate and intensify slightly throughout
the morning and into the afternoon and evening as it pushes
eastward. A second line may start to develop across SE Alabama later
in the evening; however, this is slightly less certain at this time
as some CAM guidance suggests that this may occur. Otherwise, The
line earlier in the day will have the chance for producing severe
weather along it as the environment destabilizes ahead of and
along the boundary throughout the morning and afternoon hours.
Current HRRR runs are suggesting that low level shear values will
be much higher today across the region compared to the previous
couple days as a low level jet associated with Ida pushes east
into our region. This will create a slightly higher threat for
strong winds and a tornado or two across much of the region today.
Given the favorable environment for severe weather today, the
Storm Prediction Center has issued a slight risk (level 2 of 5)
across much of the western portion of the region in a line from
the Flint river in Albany south to the Gulf.
Along with the threat for severe weather today, there will also be a
flash flood threat across SE Alabama and the Florida Panhandle west
of the Apalachicola river. These areas are much more sensitive to
flash flooding as recent rains over the last month have been heavy.
Therefore, it will not take as much rainfall to cause flash flooding
across these regions. Overall, given that PW values will be
approaching 2.5 inches today, rainfall rates will be especially
efficient. Given this threat of flash flooding and heavy rainfall,
these regions are still currently under a flash flood watch.
.SHORT TERM [Wednesday Through Thursday]...
Ida will move across the Appalachians tomorrow and the east coast of
the CONUS Thursday. As that occurs, the focus for the better rain
chances will shift across the southern half of the CWA tomorrow
with the focus for heavier rainfall across the southeast Big Bend
region. By Thursday, the boundary across the region shifts a
little further south and drier air (PW values of 1 inch) will move
into the northern portion of the CWA. This will limit PoPs to
around 10 percent across portions of southwest Georgia and
southeast Alabama...not typical for summertime. The better precip
chances will be confined to the southeast Big Bend.
Highs on Wednesday will be in the upper 80s to around 90 and
increase into the upper 80s to lower 90s on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
An upper level trough axis will sink south of the region on Friday
as ridging builds in from the west. This will keep a drier pattern,
particularly for the northern portion of the CWA into Saturday. PoPs
will begin to trend towards more normal summertime PoPs next week.
Expect highs in the upper 80s to lower 90s. Lows will dip down into
the mid 60s Friday morning across southeast Alabama with the drier
air in place, but range from the upper 60s to lower 70s across the
remainder of the region. Lows will trend more towards 70 and the
lower 70s by early next week across the entire region.
.MARINE...
As Tropical Depression Ida continues northeast into the Tennessee
Valley today, a few rainbands will move across the region today.
This will keep winds and seas elevated through tomorrow. The Small
Craft Advisory across the western waters, west of Apalachicola
was extended into Wednesday morning. In addition, stronger winds
are expected to build develop across the eastern waters, east of
Apalachicola this afternoon and a Small Craft Advisory was also
issued for that area. Winds and seas will decrease late in the
week with generally 1-2 foot seas for the weekend.
.FIRE WEATHER...
With the wet pattern continuing today with widespread showers and
thunderstorms expected across the area, there are no fire weather
concerns. A drier period looks to start on Thursday for the
region.
.HYDROLOGY...
Tropical Depression Ida will continue to move northeast into the
Tennessee Valley today and as it does so, plenty of moisture will
continue to move across our region. Around 1-3 inches of rain has
already fallen across portions of the Florida Panhandle and
southeast Alabama. An additional two to five inches are possible
through Wednesday night, however the bulk of this would be today
into tonight. With the recent wet grounds, combined with the
additional rainfall, flash flooding will be possible across the
Florida Panhandle and southeast Alabama and a flash flood watch
remains in effect through today. These rainfall amounts will cause
some rises on area river but it would take isolated higher
amounts to reach minor flood.
Tonight into Wednesday, the focus of the heavier rain will shift to
the Bend Bend. WPC has highlighted that area in a slight risk for
flash flooding. Given previous issues with standing water across the
region, the rainfall totals will need to be watched closely in that
region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 74 90 72 92 / 90 60 60 30 20
Panama City 85 76 88 74 89 / 90 80 60 40 30
Dothan 83 72 88 69 88 / 90 70 40 10 10
Albany 84 74 88 71 90 / 90 40 40 10 10
Valdosta 86 74 88 71 90 / 60 40 60 20 20
Cross City 89 77 85 75 89 / 40 80 90 60 50
Apalachicola 84 77 86 74 87 / 80 90 80 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...Flash Flood Watch through this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 10 AM CDT Wednesday for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Wednesday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River FL out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach FL out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
&&
NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Fieux
MARINE...Fieux
FIRE WEATHER...Bunker
HYDROLOGY...FieuxIn the hours before
Special weather statement, Aug 31, 4:55 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 AM EDT Tue Aug 31 2021
FLZ011>015-026-027-112-114-115-311145-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Jackson FL-Coastal Franklin FL-
Inland Wakulla FL-Coastal Gulf FL-
655 AM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of south central
Jackson, Gulf, southeastern Bay and Calhoun Counties in the Panhandle
of Florida, northwestern Wakulla, Liberty and western Franklin
Counties in Big Bend of Florida through 745 AM EDT/645 AM CDT/...
At 655 AM EDT/555 AM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southeast of Wewahitchka, or 14 miles northeast
of Port St. Joe, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Port St. Joe, Apalachicola, Mexico Beach, Stonemill
Creek, Tyndall Air Force Base, Orange, Wewahitchka, Bristol, Altha,
Honeyville, Jewel Fire Tower, Clarksville, Ocheesee, Selman, Abe
Springs, Allanton, Vilas, Chipola Cutoff and Central City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2960 8524 2959 8536 3002 8556 3073 8515
3035 8469 3033 8472 3032 8470 3030 8471
3030 8463 3023 8454 2954 8511
TIME...MOT...LOC 1055Z 208DEG 39KT 2992 8509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Aug 31, 5:22 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
622 AM CDT Tue Aug 31 2021
ALZ065-066-311145-
Dale AL-Coffee AL-
622 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of northwestern Dale
and central Coffee Counties through 645 AM CDT...
At 622 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Mixons Crossroads, Curtis, Carl
Folsom A/p, Ino, Turner Crossroads, Lowry Mill, Camp Humming Hills,
Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads,
Basin, Arcus, Woodland Grove Church and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 8602 3162 8582 3153 8570 3123 8607
3132 8620 3138 8620
TIME...MOT...LOC 1122Z 219DEG 32KT 3135 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANERSpecial weather statement, Aug 31, 5:34 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 AM EDT Tue Aug 31 2021
FLZ008-010-012-108-112-311215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
734 AM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of northwestern Bay,
southeastern Walton and central Washington Counties through 815 AM
EDT/715 AM CDT/...
At 734 AM EDT/634 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Santa Rosa Beach to 29
miles southwest of Panama City Beach to 45 miles south of Destin.
Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Vernon, Santa Rosa Beach, Bonifay, Live Oak, Ebro,
Seminole Hills, Gulf Resort Beach, Blue Mountain Beach, West Panama
City, Seaside, Bahama Beach, Holmes Valley, Millers Ferry, Sunnyside,
Bunker, Smyrna, Grayton Beach, Sylvania and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3040 8620 3038 8617 3038 8612 3039 8611
3040 8612 3042 8612 3042 8614 3043 8612
3043 8615 3075 8569 3075 8563 3074 8563
3033 8566 3008 8583 3022 8605 3029 8631
3032 8631
TIME...MOT...LOC 1134Z 235DEG 40KT 3029 8625 2998 8627 2973 8643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HANERSpecial weather statement, Aug 31, 5:40 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
740 AM EDT Tue Aug 31 2021
FLZ013>017-026-027-115-311230-
Inland Franklin FL-Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
740 AM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of north central Gulf
and southeastern Calhoun Counties in the Panhandle of Florida,
western Wakulla, southwestern Gadsden, Liberty, southwestern Leon and
north central Franklin Counties in Big Bend of Florida through 830 AM
EDT/730 AM CDT/...
At 739 AM EDT/639 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Stonemill Creek to 17
miles east of Wewahitchka to 9 miles northwest of Carrabelle.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Blountstown, Greensboro, Stonemill Creek, Orange,
Wewahitchka, Bristol, East Camp, Rock Bluff, Honeyville, Jewel Fire
Tower, Brown House, Juniper, Vilas, Chipola Cutoff, Hosford, Jensen
Place, Central City, Red Hill and Clio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3057 8498 3057 8458 3031 8435 2985 8474
3006 8493 3005 8524
TIME...MOT...LOC 1139Z 209DEG 31KT 3011 8513 3011 8490 2997 8477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 31, 5:42 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 AM CDT Tue Aug 31 2021
ALZ065-066-311200-
Dale AL-Coffee AL-
642 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of northwestern Dale
and northeastern Coffee Counties through 700 AM CDT...
At 641 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 7 miles northeast of Elba, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Ariton, Lee, Mixons Crossroads,
Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Camp
Alaflo Bsa, Clowers Crossroads, Arcus, Hwy 231 Pea River Bridge,
Woodland Grove Church, Jack, Java, Chestnut Grove and Richburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 8598 3162 8568 3158 8563 3135 8594
3147 8610
TIME...MOT...LOC 1141Z 222DEG 32KT 3147 8597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 31, 5:45 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
745 AM EDT Tue Aug 31 2021
ALZ069-FLZ011-013-GAZ155-311215-
Houston AL-Calhoun FL-Jackson FL-Seminole GA-
745 AM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southeastern Houston
County in southeastern Alabama, eastern Jackson, northeastern Calhoun
Counties in the Panhandle of Florida and central Seminole Counties in
southwestern Georgia through 815 AM EDT/715 AM CDT/...
At 745 AM EDT/645 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Marianna, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Sneads, Grand Ridge, Greenwood, Altha, Bascom, Ocheesee,
Selman, Little Hope, Blue Spring, Union City, Henderson Mill,
Lovedale, Dellwood, Riverturn, Star, Hornsville, Alliance, Buena
Vista and Marianna Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3108 8503 3107 8503 3108 8501 3094 8478
3052 8502 3061 8520 3075 8524 3109 8504
TIME...MOT...LOC 1145Z 213DEG 26KT 3077 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANER